Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Vulva pain, redness, swelling, painful joints, dizziness. Taking gabapentin. What do you suggest?

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Poor
Answered by

Pediatrician
Practicing since : 2002
Answered : 3176 Questions
Question
vulva pain, redness and swelling, spotting occasionaly, dizziness and shaky feeling, painful joints and swelling of the knee, my 7 year old daughter has all of these symptoms
this question is for my 7 year old daughter, she has had these problems for 4 years, currently on 800mg gabapentin daily for pain
Posted Thu, 25 Apr 2013 in Child Health
 
 
Answered by Dr. E Venkata Ramana 13 minutes later
Hi,

Thank you for your query on Healthcare Magic.

Vulva pain, redness, swelling all these symptoms are looking like due to a local infection like fungal (candida) or a Dizziness and shaky feeling are due to presence of a urinary tact infection probably.

Painful joints with swelling of knee joint may be a part of reactive arthritis which is commonly associated with urinary tract infections in children.

Is child having fever, frequency of urination, or burning while urination? Please provide this information in your next query.

Child needs physical examination by Pediatrician followed by the investigations like complete urine examination and urine for culture and sensitivity to look for urinary tract infection.

I advise you to give plenty of oral fluids and water.

For knee pain, you can give paracetamol in prescribed dosage.

And consult the Pediatrician for physical examination of the child and further investigation.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Vulva pain, redness, swelling, painful joints, dizziness. Taking gabapentin. What do you suggest? 4 minutes later
My daughter has never had a unirary tract infection, she has had lots of urine tests, never had any fungal infections either, this has been ongoing for the past 4 years, no fevers, no burning while on the toilet, she screams in pain and I have to give her tramadol or endone for the pain.
 
 
Answered by Dr. E Venkata Ramana 2 hours later
Hi,

Thank you for getting back.

When the last urine test was done?

What is the last visit for her complaints and what was her Pediatrician opinion on her complaints?

But persistence of these complaints for a duration of 4 years is very much significant.

And painful joints and swelling of knee also requires proper work up.

Collagen vascular disease like rheumatoid arthritis and lupus usually present with similar complaints of joint pains with joint swelling and in lupus there will be mucosal involvement.

As the persistence of symptoms for almost 4 years of vulva pain, redness, and swelling with painful joints and knee joint swelling requires physical examination and further investigations.

Therefore I advise you to consult your Pediatrician.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Vulva pain, redness, swelling, painful joints, dizziness. Taking gabapentin. What do you suggest? 5 hours later
Hello, the last lot of tests were 2 weeks ago and there is no infection, they are treating her for vulva Erythromelalgia, she is on 800mg a day of gabapentin and tramadol or endone when needed, its like they gave her the meds and forgot about us, they have no idea about the painfull joints or swelling
 
 
Answered by Dr. E Venkata Ramana 1 hour later
Hi,

Thank you for getting back.

So she is receiving these medication for Erythromelalgia of vulva.

It is a rare condition and usually involve hands and feet, but the other parts of body like head, neck, vulva, and scrotum.

Erythromelalgia usually presents with episodic redness, increase in temperature and burning pain.

But I advise you to investigate for her painful joints and swelling of joints after discussing with her treating doctor as the presence of these symptoms are significant and may suggestive of some joint problems like rheumatic or collagen vascular diseases (rheumatoid arthritis and rheumatic diseases.
Therefore consult her Doctor and get examined her for her joint problems.

Hope I have answered your query, if you have any clarification please feel free to get back.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor